i am 45 years old and i am a very active person. i'm from the u.s. but at the moment, i'm living in mexico. about 3 months ago my sister died and since i tend to have depression and anxiety, i started taking antidep. and tramadol for pain. when i get that "adrenalin" feeling, for therapy i ride my bike alot and i really over did it on a ridiculous level a few months ago. my legs started getting sore at that time, but i kept on going day after day. this type of soreness usually goes away in a few days, but this time it just stayed, and now both of my upper leg muscles (front and back) are always sore and cramped. this pain is weird.. it's like muscle cramps on my major leg muscles, but the pain fluctuates and even feel it in my calves when i drive my truck (brake and clutch pedals) i have tried resting from my bike for over a month now and i'm taking vitamins and protein shakes. i'm even taking B12/B6 shots. i recently thought maybe it's a side effect from the pills, so i even stopped taking the pain and antidep pills a few days ago, but still, the pain persists.(maybe not enough time yet?) this definetly started as an overuse injury, but it seems to have progressed into something worse.
of course people suggest that i see a doctor, but i usually try to let myself heal first. and being here in mexico, i'm just not sure who to see.
i'm trying not to dwell on it, but it just won't go away. this is really getting me down because i can't do the three things i love.. playing drums, riding bikes, and hiking. please anyone with any knowledge on this type of problem, give me some hope!!
I am sorry to hear of your loss, and also the pain you are experiencing till now. I do hope your condition would get better soon.
There are many possible conditions that could cause such symptoms that you are experiencing. However, nothing can be certain until a proper physical and neurological examination can be performed.
Vitamin and mineral deficiencies can be a possibility in your case. Although you have been taking B6/B12 shots, other deficiencies could be present, such as magnesium and iron deficiency. Determination of blood levels of these may have to be done.
Overuse injury could still be a possibility, such that the muscle has been injured much more than you originally thought and may have to be rested for a lot more time.
Also, there are times when the nerves in proximity of the muscles get injured when there is continuous muscle spasm and cramping. Nerves take a longer time to heal than muscles and this could still be present even after the muscle has fully healed.
I would advise you to consult a doctor at the earliest possible time to assess your symptoms.
Yes, you can definitely try to take some vitamin and mineral supplements as this might be helpful in treating your symptoms.
Prognosis of nerve injuries would depend on how severe the injury is. In injuries caused by muscle spasms, there is better prognosis, than those secondary to trauma. Recovery can be expected within a few weeks to several months. As long as you don't overuse your legs again, healing won't be hindered, if indeed this is what caused your symptoms.
It would still be advisable to undergo a proper evaluation done by a physician to determine what is affecting you.
I'm 22 and currently suffering the same thing. It started out (I thought) to be overuse and working out too much. Now, however I don't really know what it is. It's been almost four weeks and I haven't been able to anything in the way of exercise. I suffer from spasms at night and pain during the day. Worrying about it, I think, has caused me to have night sweats. It's awful. Please feel better soon and share any information you might find.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.